MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, POWER MODULE PATIENT CABLE 14V; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, POWER MODULE PATIENT CABLE 14V; VENTRICULAR (ASSIST) BYPASS
Model Number 103426
Medical Device Problem Codes Disconnection (1171); Overheating of Device (1437); Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information provided.A supplemental report will be submitted once the manufacturer investigation is complete.
 
Event or Problem Description
It was reported that the patient being connected to the power module (pm) from battery power.The patient was still connected to the battery on the black cable and the white cable had been switched to the pm.A yellow wrench alarm came on the power module and the patient¿s system controller showed ¿low battery¿.The pm was checked by clinical engineering and found to have no issues.This event happened with two patient cables, one of which was very hot to touch.The alarms resolved after switching to a third patient cable.The presumption was that this was a patient cable issue.Log files were sent to ensure that there was nothing additional noted.The event log captured odd voltages on the white power lead when connected to the wall unit all throughout the log file.It should've been 14 volts and was consistently 9 -11 volts which was likely causing voltage issues and looked like some random power cable disconnect events.It appeared that the patient cable may have been the culprit.The log file also captured low voltage hazard/no external power event on (b)(6) 2025 at 1338 which enabled the backup battery (ebb) in the system controller until the patient was changed to battery power.
 
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Section d5: operator of device corrected.Section g4: pma # corrected.Manufacturer's investigation conclusion: the reported event of low voltage alarms when connecting to the power module was confirmed via log file analysis; however, the reported event of the patient cable becoming hot to the touch was not confirmed.The heartmate power module patient cable 14v (serial/lot number: unknown) was not returned for analysis; however, log files were submitted for review.Intermittent atypical power cable disconnect; low voltage advisory, low voltage hazard and no external power alarms were captured on (b)(6) 2025 while the patient cable was in use.These intermittent alarms were active due to the voltage within either one or both power cables fluctuating below the alarm threshold.These alarms resolved when power was restored to the system, or when the patient switched power sources.There were no other notable alarms or events active.The pump maintained speed within the expected range throughout the log file.Provided information for this event indicates that the patient cable was exchanged which resolved the issues.Multiple good faith efforts were sent to retrieve additional information regarding the serial/lot number of the patient cables and if any products would return for evaluation; however, to date, no response has been received.The root causes for the reported events could not be conclusively determined through this investigation.A dhr review cannot be performed due to the serial/lot number for the device not being provided.The power module instructions for use ¿introduction¿ section 2.0 entitled ¿setting up the power module (pm) prior to use¿ addresses how to connect the pm cables and cords properly.The power module instructions for use ¿using the power module (pm)¿ section 3.0 entitled ¿tethered operation (overview)¿ addresses how to properly exchange all leads between sources.Heartmate 3 instructions for use section 7 entitled ¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5 ¿alarms and troubleshooting¿ addresses how to properly interpret all system alarms including power cable disconnect, no external power, and low voltage alarms.Additionally, it outlines actions to take if the alarms cannot be resolved.Heartmate 3 instructions for use section 8 entitled ¿equipment storage and care¿ and heartmate 3 patient handbook section 6 entitled ¿caring for the equipment¿ addresses how to properly care for, maintain, and store the equipment for proper use.Heartmate 3 instructions for use section 3 entitled ¿powering the system¿ and heartmate 3 patient handbook section 3 ¿powering the system¿ addresses normal operating temperatures for devices powering the system and do not carry or touch for an extended time.To avoid the risk of burns, do not touch the hot surface for longer than one minute.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, POWER MODULE PATIENT CABLE 14V
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22293358
Report Number2916596-2025-03878
Device Sequence Number15685718
Product Code DSQ
UDI-Device Identifier00813024010784
UDI-Public(01)00813024010784
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number103426
Device Catalogue Number103426
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite